Hail, Mora
- When
- June 4, 8:20 PM MST
- Where
- Mora County, 4 mi SW of Mora
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.933, -105.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 5:23 PM MST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 PM MDT FRI JUN 4 2004 .UPDATE...REMOVED SEVERE THUNDERSTORM WATCH FROM UNION AND HARDING COUNTIES. .PREV DISCUSSION...257 PM MDT FRI JUN 4 2004. THE 500 MB RIDGE WILL CONTINUE OVER THE SW US UNTIL EARLY NEXT WEEK WITH THE STEERING FLOW FOR CONVECTION MAINLY OUT OF THE WEST AND NORTHWEST. THIS EVENING... MODELS AGREE THAT STRONG LAPSE RATES AND AMPLE LOW LEVEL MOISTURE SHOULD TRIGGER SCATTERED THUNDERSTORMS OVER THE SOUTHERN MOUNTAINS... WITH ISOLATED ACTIVITY FAVORING OTHER AREAS OF THE CENTRAL...SOUTH AND EAST. ENOUGH INSTABILITY...MOISTURE AND SHEAR EXIST FOR THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS IN THE NORTHEAST...THUS SPC ISSUED A SEVERE THUNDERSTORM WATCH FOR HARDING AND UNION COUNTIES UNTIL 800 PM THIS EVENING. A FEW SHOWERS AND STORMS MAY EVEN LINGER OVER THE SOUTHEAST LATE TONIGHT. A BACK DOOR COLD FRONT WILL PENETRATE THE EAST LATE SATURDAY AND INCREASE LOW LEVEL MOISTURE AND LIFT ENOUGH FOR A FEW ISOLATED THUNDERSTORMS ACROSS THE SANGRES AND EASTERN PLAINS. THE PRESSURE DIFFERENTIAL ACROSS THE FRONT SHOULD RESULT IN A RIO GRANDE VALLEY EAST WIND...AROUND 20 MPH...NEAR SUNRISE SUNDAY MORNING. A FEW PATCHES OF EARLY MORNING LOW CLOUDS COULD MOVE INTO THE EASTERN PLAINS FROM THE EAST NEAR SUNRISE SUNDAY MORNING...BUT NOT ENOUGH CONFIDENCE TO PAINT IN THE GRIDS JUST YET. FURTHERMORE...THE LOW LEVEL MOISTURE INCREASE IN THE RIO GRANDE VALLEY...CENTRAL AND NORTHERN MOUNTAINS SHOULD HELP INITIATE ISOLATED CONVECTION ALONG AND EAST OF THE VALLEY LATE SUNDAY. THE NEXT WORK WEEK WILL START WITH 90S ACROSS THE LOWER ELEVATIONS... AS A WEAK LEE TROUGH ESTABLISHES IN THE EAST. A DRY LINE WILL ALSO SET UP IN THE EAST WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FAVORING THE SOUTHEAST THROUGH MID WEEK. ADDITIONALLY...AN UPPER TROUGH WILL MOVE ACROSS THE AREA AROUND MID WEEK BEARING BREEZY CONDITIONS FOR THE WEST AND NORTH...AND THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ACROSS THE W/SW MOUNTAINS LATE TUESDAY. DLC && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1025 AM MDT FRI JUN 4 2004 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1025 AM MDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING EAST OF A LINE ACROSS THE EASTERN PLAINS AND OVER THE SOUTHERN SECTION OF THE CENTRAL HIGHLANDS. A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS. FARTHER WEST ALONG THE CENTRAL MOUNTAIN CHAIN...IN THE LOWER RIO GRANDE VALLEY AND IN THE GILA REGION...SMALL HAIL AND GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... ISOLATED LATE DAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS WEEKEND ACROSS THE EASTERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF A LINE FROM CLAYTON TO FORT SUMNER TO RUIDOSO BETWEEN 4 PM AND 9 PM TODAY. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT FRI JUN 4 2004 NMZ006-007-050030- FAR NORTHEAST PLAINS-HARDING COUNTY- 600 PM MDT FRI JUN 4 2004 SEVERE THUNDERSTORM WATCH FOR UNION AND HARDING COUNTIES HAS BEEN CANCELED. THE EARLIER THUNDERSTORM ACTIVITY HAS EITHER WEAKENED OR MOVED OUT OF THE AREA. 23
The Albuquerque radar (KABX), 157 km away, was scanning. The volume nearest the first event began at 03:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408351.